Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 175, NWS Kansas City, MO

August 5, 2017Carroll County, Lafayette County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 5, 2017, 9:23 PM CDT for Carroll County, Lafayette County, Saline County, Missouri. It took effect at Aug 6, 2017, 5:43 PM CDT. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Aug 5, 2017, 9:23 PM CDT (02:23 UTC)
In effect from
Aug 6, 2017, 5:43 PM CDT
Expired
Aug 9, 2017, 1:00 AM CDT
In force
55 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Lafayette County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Waverly (WVYM7). The gauge peaked at 17.96 ft at Aug 7, 2017, 12:00 AM CDT.

actionminormoderate1520253008/0608/0708/0808/0908/10
Action stage
17 ft
Minor stage
20 ft
Moderate stage
29 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06895500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

842 
WGUS43 KEAX 060223
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
923 PM CDT Sat Aug 5 2017

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-107-195-070223-
/O.NEW.KEAX.FL.W.0175.170806T2243Z-170809T0600Z/
/WVYM7.1.ER.170806T2243Z.170807T0600Z.170808T0600Z.NO/
923 PM CDT Sat Aug 5 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Waverly.
* from Sunday afternoon to late Tuesday night.
* At  8:30 PM Saturday the stage was 11.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 22.8 feet by early Monday morning. The river will 
  fall below flood stage by early Tuesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   11.7   Sat 08 PM   22.8 early Monday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-070223-
/O.NEW.KEAX.FL.W.0176.170807T0511Z-170809T1030Z/
/MIAM7.1.ER.170807T0511Z.170807T1800Z.170808T1030Z.NO/
923 PM CDT Sat Aug 5 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River At Miami.
* from late Sunday night to late Tuesday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.8 
  feet early Monday afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   Not Available      20.8 early Monday afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
4 follow-up statements
587 
WGUS83 KEAX 060803
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
303 AM CDT Sun Aug 6 2017

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-107-195-070803-
/O.CON.KEAX.FL.W.0175.170806T2243Z-170809T0600Z/
/WVYM7.1.ER.170806T2243Z.170807T0600Z.170808T0600Z.NO/
303 AM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from this afternoon to late Tuesday night.
* At  2:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.8 feet by early Monday morning. The 
  river will fall below flood stage by early Tuesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   12.2   Sun 02 AM   22.8 early Monday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-070802-
/O.CON.KEAX.FL.W.0176.170807T0511Z-170809T1030Z/
/MIAM7.1.ER.170807T0511Z.170807T1800Z.170808T1030Z.NO/
303 AM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Missouri River At Miami.
* from late tonight to late Tuesday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.8 
  feet early Monday afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   Not available      20.8 early Monday afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
251 
WGUS83 KEAX 061444
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
944 AM CDT Sun Aug 6 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-071444-
/O.EXT.KEAX.FL.W.0165.000000T0000Z-170809T1822Z/
/BLRM7.2.ER.170806T0541Z.170807T0600Z.170808T1822Z.UU/
944 AM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Wednesday afternoon.
* At  9:00 AM Sunday the stage was 25.2 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.2 feet by 
  early Monday morning. The river will fall below flood stage early 
  Tuesday afternoon.
* At 26.0 feet...Many farm levees along Big Creek are overtopped. 
  Flooding of rural areas behind the levees occurs.
* At 23.0 feet...Flooding occurs at the west approach to the N 
  Highway bridge located 0.2 miles west of Blairstown. Flooding also 
  occurs across B Highway near Big Creek which is several miles 
  northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   25.2   Sun 09 AM   27.2 early Monday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC033-107-195-071444-
/O.EXT.KEAX.FL.W.0175.170807T0530Z-170808T1330Z/
/WVYM7.1.ER.170807T0530Z.170807T1200Z.170807T1330Z.NO/
944 AM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from late tonight to Tuesday morning.
* At  9:30 AM Sunday the stage was 14.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 20.2 feet by Monday morning. The river 
  will fall below flood stage by Monday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   14.3   Sun 09 AM   20.2 Monday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$
584 
WGUS83 KEAX 061924
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
224 PM CDT Sun Aug 6 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Lamine River near Otterville affecting Cooper County.

  Little Blue River near Lake City affecting Jackson County.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-071924-
/O.EXT.KEAX.FL.W.0166.000000T0000Z-170809T1042Z/
/VLYM7.2.ER.170806T0334Z.170807T1200Z.170808T1042Z.NO/
224 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Blackwater River at Valley City.
* until late Tuesday night.
* At  2:00 PM Sunday the stage was 29.3 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 30.3 feet by 
  Monday morning. The river will fall below flood stage Tuesday 
  morning.
* At 25.0 feet...County Highway E near Valley City and Highway 23 
  near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   29.3   Sun 02 PM   30.3 Monday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-071923-
/O.EXT.KEAX.FL.W.0167.170806T1922Z-000000T0000Z/
/BLVM7.2.ER.170806T1913Z.170808T1200Z.000000T0000Z.NO/
224 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* from this afternoon until further notice.
* At  1:45 PM Sunday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 29.8 feet by Tuesday morning.
* At 29.0 feet...Livestock in pastures along the river may be 
  endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.7   Sun 02 PM   29.8 Tuesday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC053-071923-
/O.EXT.KEAX.FL.W.0168.000000T0000Z-170808T1403Z/
/OTTM7.2.ER.170806T1944Z.170807T0000Z.170807T1403Z.NO/
224 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Lamine River near Otterville.
* until Tuesday morning.
* At  1:15 PM Sunday the stage was 12.9 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 20.9 feet by this evening. The river will fall below 
  flood stage by late Monday morning.
* At 18.0 feet...Some gravel roads upstream and downstream from 
  Otterville are under water. In addition State Highway 135 may be 
  overtopped by flood waters 2 miles north of Clifton City.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   12.9   Sun 01 PM   20.9 this evening
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC095-071923-
/O.EXT.KEAX.FL.W.0172.000000T0000Z-170808T0040Z/
/LKCM7.1.ER.170806T0513Z.170806T0745Z.170807T0040Z.NO/
224 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Little Blue River near Lake City.
* until Monday evening.
* At  1:45 PM Sunday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 18.0 feet...Low-lying areas adjacent to the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Little Blue River
  Lake City       18   19.0   Sun 02 PM   18.2 this evening
     
&&
  
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432

  

$$

MOC033-107-195-071923-
/O.EXT.KEAX.FL.W.0175.170807T1200Z-170808T1200Z/
/WVYM7.1.ER.170807T1200Z.170807T1200Z.170807T1200Z.NO/
224 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from Monday morning to Tuesday morning.
* At  1:30 PM Sunday the stage was 16.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   16.2   Sun 01 PM   20.0 Monday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC013-037-083-071923-
/O.EXT.KEAX.FL.W.0170.000000T0000Z-170809T1724Z/
/URHM7.2.ER.170806T1015Z.170807T1200Z.170808T1724Z.UU/
224 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The South Grand River at Urich.
* until Wednesday afternoon.
* At  2:15 PM Sunday the stage was 26.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by 
  Monday morning. The river will fall below flood stage early Tuesday
  afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south 
  of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   26.7   Sun 02 PM   28.6 Monday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
760 
WGUS83 KEAX 070238
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
938 PM CDT Sun Aug 6 2017

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

&&

MOC033-107-195-070308-
/O.CAN.KEAX.FL.W.0175.000000T0000Z-170808T1200Z/
/WVYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM CDT Sun Aug 6 2017

The Flood Warning is cancelled for
  The Missouri River at Waverly.
* At  8:30 PM Sunday the stage was 17.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  18.5 feet Monday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   17.8   Sun 08 PM   18.5 Monday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:18 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 5, 6:18 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
618 PM CDT Sat Aug 5 2017

.Discussion...
Issued at 313 PM CDT SAT AUG 5 2017

Potential dangerous flash flooding will be the main threat in the
next 24 hours as synoptic conditions are setting the area up
potential training thunderstorms along an elevated warm frontal
boundary over our CWA. The Flash Flood Watch will remain in effect
through 7AM tomorrow as this entire area will have the potential to
have flash flooding depending on where the main line of training
thunderstorms sets up overnight.

The LLJ this morning developed a NW-SE oriented line of convection
with moderate stratiform rain as it pushed through providing a nice
soaking rain of around 0.5" for most of the area south of the
Missouri River.  This event will be the primer for the next more
significant heavy rain event this evening as soils will be somewhat
saturated over the area.  Currently the LLJ has a south to north
orientation over eastern KS helping to develop some elevated storms
along a WNW-ESE oriented 850mb boundary near Topeka.  NWP models
have sort of been all over the place with the forecasted QPF totals
in amount and location making it difficult to nail down the final
QPF maximum locations though Sunday morning. Looking at VWP data it
does appear that the RAP, NAM, and NAMnest have all been the most
constant solutions with the RAP matching up with the wind profiles
at 850mp the best.  With this said, these three models as well as
the HRRR have indicated the LLJ will ramp up over eastern Kansas
around 7pm CDT creating a strong convergent boundary right over the
KC Metro area and reorienting the 850mb boundary more W-E.  This
reorientation is crucial as it places the boundary parallel to the
storm motion which increases the likelihood of training convection
along the northwest of this boundary. PWAT values between 1.8 and 2"
with MUCAPE values between 1000-1500J/kg and plenty of forcing set
up a potentially dangerous situations.  This boundary appears to
stay somewhat stationary over the Missouri River area until just
after midnight when it slowly starts to advect to the SSE as the LLJ
shifts more SW-NE oriented.  Currently we are forecasting widespread
4" of precipitation over the area south of St. Joseph with pockets
of 5-6" along the training boundary. There could even be localized
areas that see above that if multiple strong storms move over the
same area for a period of time.  Outside of the flooding threat
there is also a chance of seeing some elevated supercells with low
Cape but high effective bulk shear after 7pm.  The threat is
somewhat low for winds or tornadoes with these storms being elevated
above the boundary layer, but large hail could be possible with
somewhat lower freezing levels around 12kft.  The main threat for
severe weather would be along the convergent boundary with the
strongest forcing. Another issue that leads to the flash flood
potential is that the rain storm two weeks ago helped to decrease
our flash flood guidance with most of the area below the Missouri
River only needing 2-3" in 1, 3, or 6 hours to reach the flash flood
criteria.  Expect warnings to be issued rather quickly if this
scenario does set up as expected and water could rise fast with
soils already saturated. Traveling through these heavy rain areas
after dark is not recommended as water may be difficult to see on
the roads as it rises overnight. Temperatures may not even make it
into the 70s today with continual cloud coverage and precipitation
inhibiting any type of heating.

The surface low driving this event will slowly move to the east
Sunday morning helping to drive this precip to the SE and out of the
area by Sunday afternoon as ridging and NE flow push back into the
area. This high pressure will dominate the area through Wednesday
with unseasonably low temperatures below 80 degrees through Tuesday.
A weak shortwave pushes through Wednesday creating some chances of
precipitation over the area but overall most should stay dry.
Temperatures stay cool in the lower 80s through Thursday with mostly
nice conditions expected for August.

The next real chance for rain will occur Friday as a strong upper
level shortwave pushes into the area from the central plains
creating another rainy day Friday, although it looks much less of a
flooding event than tonight.  Ridging pushes back in quickly
Saturday making for a decent weekend with mostly dry conditions and
high temperatures in the lower to mid 80s.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 618 PM CDT SAT AUG 5 2017

Multiple hazards will affect air traffic throughout most of the
terminals. The first hazard will be persistent thunderstorms that
will continue to develop over the region through the first 6 hours
of the forecast period. Visibility may be decreased in heavy rain
at times to at IFR or below temporarily. These storms will start
to move to the SE away from the terminals in the morning, but will
be a problem off and on throughout that timeframe.

The second hazard will be a low IFR ceiling around 1000ft that
looks to persist for most of the forecast period. There may be
times that it lifts above IFR with TS are around the station but
overall trend will be IFR conditions until Sunday afternoon. If
this changes the forecasts will adjust as needed.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Sunday morning for KSZ025-057-060-
     103>105.

MO...Flash Flood Watch through Sunday morning for MOZ028>033-037>040-
     043>046-053-054.

&&

Discussion...Barham
Aviation...Barham
Hazardous weather outlook, Aug 5, 3:12 AM CDT, 18 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
312 AM CDT Sat Aug 5 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-060815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
312 AM CDT Sat Aug 5 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Flash flooding potential is possible Saturday night through Sunday
 morning over areas along and south of I-70, including the Kansas
 City metro. Widespread rainfall totals between 2 to 4 inches are
 expected, with locally higher amounts possible. River levels will
 likely see rapid increases, with subsequent flooding possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Aug 5, 8:41 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 PM CDT SAT AUG 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      3 SSW KANSAS CITY       39.06N 94.60W
08/05/2017                   JACKSON            MO   TRAINED SPOTTER

            WATER 10 INCHES DEEP ON AVERAGE.

&&

LAFLIN
Special weather statement, Aug 5, 9:07 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
907 PM CDT SAT AUG 5 2017

MOZ037-043-044-060245-
Cass MO-Johnson MO-Jackson MO-
907 PM CDT SAT AUG 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHERN JACKSON
AND WESTERN JOHNSON COUNTIES UNTIL 945 PM CDT...

At 906 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lee's Summit, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kansas City, Lee's Summit, Blue Springs, Raytown, Grandview, Belton,
Raymore, Harrisonville, Pleasant Hill, Greenwood, Peculiar, Holden,
Lake Lotawana, Lake Winnebago, Lone Jack, East Lynne, Kingsville,
Baldwin Park, Strasburg and Gunn City.

This includes the following highways...
 Interstate 470 between mile markers 1 and 14.
 Interstate 435 between mile markers 66 and 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3873 9461 3880 9461 3903 9449 3897 9411
      3892 9411 3891 9394 3858 9402
TIME...MOT...LOC 0206Z 286DEG 23KT 3892 9443

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:14 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Lafayette, Ray4 hr
Aug 5, 8:01 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
Aug 5, 8:16 PM CDTFlash Flood WarningEAXJohnson, Pettis6 hr
Aug 5, 8:35 PM CDTAreal Flood AdvisoryEAXBuchanan, Clay, Clinton, Platte3 hr
Aug 5, 9:00 PM CDTFlash Flood WarningEAXCass, Jackson7 hr
Aug 5, 9:07 PM CDTSpecial Weather StatementEAXJackson38 min
Aug 5, 9:11 PM CDTRiver Flood WarningEAXRay53 hr
Aug 5, 9:21 PM CDTRiver Flood WarningEAXJackson43 hr
Aug 5, 9:23 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline3 days
Aug 5, 9:49 PM CDTSpecial Weather StatementEAXJackson41 min
Aug 5, 10:24 PM CDTRiver Flood WarningEAXJackson28 hr
Aug 5, 10:44 PM CDTFlash Flood WarningEAXHenry4 hr
Aug 5, 10:53 PM CDTRiver Flood WarningEAXJackson31 hr
Aug 5, 10:59 PM CDTRiver Flood WarningEAXJackson25 hr
Aug 5, 11:57 PM CDTRiver Flood WarningEAXJackson27 hr
Aug 6, 1:55 AM CDTAreal Flood WarningEAXCass, Clay, Henry, Jackson, Johnson, Lafayette and 3 more60 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.